The coronavirus has spread throughout the entire world at a rate no one expected. There has been a mass circulation of misinformation and fake news regarding the pandemic that has also subsequently spread worldwide. One particularly damaging story stated that certain non-steroidal anti-inflammatory medicines, like Ibuprofen can have a negative effect on coronavirus if contracted. We’re here to help you tell what’s fact from fiction.
What’s being said about Coronavirus and NSAIDs?
Fake news articles are stating that ibuprofen can cause coronavirus symptoms to get words, allow it to spread faster and also lead to complications in otherwise healthy people if they were to take it whilst being infected with COVID-19.
All of these claims are 100% false. It is advised never to trust a document unless it can be backed up by trusted sources such as doctors and leading healthcare professionals. As this particular strain of the coronavirus is new to the world, it is imperative that we fact check our sources of information on the matter, in order not to be misled.
Is there a link between Coronavirus and Ibuprofen?
Due to coronavirus being so new, there is little research available on it. But from what is known, there is no clear link between the detrimental effects of ibuprofen against the coronavirus, let alone it leading to serious complications or symptoms.
Nonetheless, research it to other respiratory diseases has in fact shown a link between further complication if one was to take anti-inflammatory medication. Some experts even suggest that taking ibuprofen may damage the body's immune system due to the anti-inflammatory properties, leaving the body less able to fight off viruses.
What if I take Ibuprofen already?
If you are currently already prescribed Ibuprofen or any other NSAID medication by your doctor then you should continue to do so. If you are prescribed medication by a doctor you should under no circumstances stop taking them unless you begin to experience adverse side effects or your doctor has assessed your condition further and tells you to. Always speak to your doctor or a healthcare professional if you are unsure about any of the symptoms you are experiencing.